About 4 years back I wnt through a very strange xperience ,that I couldnt quite explain-It was mental and physical ,I went home and slept.However these strange feelings persisted and I got anxious and lost my appetite.The doc gave me some tranqulizers which made me feel much better and my appetite returned -he then gave me sertaline a 75mg anti-deprresant,this was after seeing a shrink.the bad feelings went away after a while and I stopped taking the tranqs and lowered my dose to 50 mg by the docs orders.I am a recovering alcoholic and addict so it was good to get of the drugs,I thought that the anti depress wasnt really a drug of sorts -I carried on taking them for a few years not really knowing what they were doing for me -I would stop for periods and my heart would start to palpate so i would take them again-since then I have had headaches everyday diagnose with chronic fatigue syndrome and prone to flu etc-I have had moments where I have broken through and felt really good and realized that I have been depressed all this time on a low level- i then went over seas ,this is now a few years on and with me needing so much sleep(I feel so bad if i dont get sleep)the jetlag was really hard on me-my anxiety has increased and the aches and pains have returned-I was given zoloft tabs which I took 100mg at a time for couple of weeks and thats when the hell really started-I lost 25 pounds ,was emotional and couldnt do anything- i then figured ot was the meds and slowy weaned my way back to 50mg-in the pr process I had moments of great laughter which im not sure wher it can from but it felt good again but i was mostly in a really bad way-things started to get better and I have mainted the 50mg but the anxiety is still strong again although i eat and have gained weight and am relatively active the aches and pains and moodiness is around-The doctors ive seen dont inspire me much and iv elost faith -but i need to be back to normal agin -im 34 and have had areall7y hard year with this and will do anything now to get my health back- I DONT want to take tranqs( even though they dont seem to work anymore) does anyone have some experience or advice for me please-thank you in advance
Did you find this post helpful?
|

User Profile
replied August 3rd, 2008
Supporter
I think you've already done a fantastic job doing all you have done. The thing about any drugs (medicine) is that they are all addictive. There's th coming off them stage also. rest assured that you will feel better after a while aftrer you quit tranquilizers. i used to take valium and after i stopped them I went through hell! But after a while my body slowly returned to normal ad I wasn't dependent on them. Since it's been a while since you stopped abusing drugs and alcohol , maybe you should start thinking about slowly getting off the meds all together ( with your doctors consent) It will be rough but your body will thank you for it.
Speaking from experince.
Harmony
|
Did you find this post helpful?

User Profile
replied February 25th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
If you are not happy with tranquilizers then psychotherapy sessions like CBT will be helpful for you.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Anxiety and Stress , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.